Probability Theory and Related Fields

, Volume 104, Issue 1, pp 1–14

Refinements of the Gibbs conditioning principle

  • A. Dembo
  • O. Zeitouni

DOI: 10.1007/BF01303799

Cite this article as:
Dembo, A. & Zeitouni, O. Probab. Th. Rel. Fields (1996) 104: 1. doi:10.1007/BF01303799


Refinements of Sanov's large deviations theorem lead via Csiszár's information theoretic identity to refinements of the Gibbs conditioning principle which are valid for blocks whose length increase with the length of the conditioning sequence. Sharp bounds on the growth of the block length with the length of the conditioning sequence are derived.

Mathematics Subject Classification (1991)


Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • A. Dembo
    • 1
  • O. Zeitouni
    • 2
  1. 1.Department of Mathematics and Department of StatisticsStanford UniversityStanfordUSA
  2. 2.Department of Electrical EngineeringTechnion-Israel Institute of TechnologyHaifaIsrael

Personalised recommendations